Abdominal Pain During Menstruation After IUD Insertion?
…I want you to ask.. Before I put a spiral on every period my stomach never hurt… but now after a year I put on a spiral every time my right side of the stomach hurts.. it hurts… what is it because of a spiral ?…
Hello, thanks for asking at HealthReplies.com
IUD is an effective method of contraception and can be used in the long term. The function of this IUD is to prevent the meeting between sperm and egg and prevent implantation of the fetus in the uterus. Some of the side effects of IUD insertion include:
• Amenorrhea, or no menstruation
• Irregular menstruation
• Stomach cramps
• Irregular and profuse bleeding
• Excessive menstrual blood volume
Pain in the abdomen experienced during menstruation is known as dysmenorrhea. Dysmenorrhea is caused by muscle contractions in the uterus. IUD insertion can indeed cause pain in the stomach during menstruation, but apart from the IUD, there are several other causes of pain that you experience:
• Pelvic inflammatory disease
• Cervical stenosis
• Uterine polyps
• Uterus cyst
• Psychological factors such as stress
• Urinary tract infection
To determine the exact cause of your complaints, you should check with a gynecologist. The doctor will conduct a medical interview, physical examination and supporting examinations such as ultrasound so that it can be seen whether your complaint is pain due to regular menstruation or there are certain medical conditions. Appropriate treatment will also be given after the cause is known.
Some tips you can do include:
• Do a warm compress on the painful abdomen
• Do exercise regularly.
• Increase consumption of vegetables and fruit
• Increase water consumption
• Manage stress well
• If the pain is unbearable you can take pain relievers such as paracetamol.
That's my answer, hope it helps
Regards, Dr. Sylvia